TSH Suppression and peridontitis

Hello everyone,

Writing again from some advice!!

She has recently been diagnosed with peridontal abcess and she has florid peridontitis and jaw osteoporosis according to her dentist.I googled around and i found that TSH suppression ( TSH being below normal ) in hypothroid patients can lead to peridontitis.

My wife has been on thyroxine 150 mcg and her TSH when she checked last time was below normal. ( sorry not sure of the value..0.8 or something ) . I wonder if being on a high dose of thyroxine is causing the peridontitis.

We are planning to schedule an appointment with our GP to get another TSH and may be lower thyroxine to 100 if TSH is till below normal.

I wish to know if any one else has found themselves in this situation and would like to know more about this association.

thanks in advance

quantdolphin

3 Replies

oldestnewest
  • Oh dear - sorry to hear about the problem your wife is having. Am afraid I am not aware of the connection between a suppressed TSH and the conditions you describe so cannot be of help. I have - however - read about the connection with gum issues and LOW VitD. As you probably know it is more than a vitamin - it is anti-inflammatory and a steroidal pre-hormone and needed in every cell of the body. So it needs to be optimal. Low VitD is often found in people with Hypothyroidism.

    Hopefully someone will be along soon with more positive help. Do hope your wife is soon better....

  • Interestingly, and conversely, I have had serious gum problems for 40 years which are much improved since being on thyroxine. My TSH is completely suppressed even if FT4 and FT3 are in the bottom 30% of their ranges.

  • My gut feeling is that this has nothing to do with too much levothyroxine - and I have a feeling lowering the dose will only create more problems. 100mcg isn't a huge dose and TSH suppression shouldn't be used to decide a dose reduction - you really need a FT4 and FT3 result to gauge whether she's on too much - or indeed, not enough.

    I agree with Marz - I reckon low Vit D is more likely to be the cause. Insist on a test.

You may also like...